I have been taking this steady for about 6 months and think this is the cause of my steady weight gain. Nothing else has changed so I figure it is the medication.
While taking Ambien, statistically noticeable number of patients can experience a side effect where shortly after taking Ambien and before falling a sleep, the individual may do things that they do not later recall doing. This specifically includes eating meals before sleep and not remembering eating them. If you take ambien regularly, it is possible that this could be taking place at least on some nights and this might be, unbeknownst to you, increasing your over all caloric intake which subsequently leads to the weight gain.
The interesting thing is that while the ambien taking patients do not recall doing anything, other observers watching such patient will not see anything unusual about their actions as those patients on Ambien act absolutely normal and are coherent and do not appear impaired. You might be eating and even cleaning up the dishes after-yourself and unless you focus on this possibility with more scrutiny, you might never know this is taking place.
This is exactly what happened to me... I have never gained weight in my life,
and suddenly i have gained 10 pounds! This is a lot because I am very petite 5'4 and have been a size 2 since high school. I am long out of college. With nothing changed at all... this had to be the cause. I am also retaining water in my legs! Not a lot... but enough to have me googling this. Thankyou for a little confirmation. I felt compelled to let you know as well. This weight gain was so sudden I was alarmed! My clothes don't fit and it became apparent after 3 months... it's 6 now and I am miserable.
- Zolpidem Information for Consumers
- Zolpidem Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zolpidem (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2012 • 8 answers
Posted 2 Sep 2012 • 1 answer
Posted 1 May 2013 • 35 answers
Posted 23 Jul 2014 • 4 answers
Posted 13 Sep 2016 • 2 answers